Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2019, 3:34 PM CDT for Yellow Medicine County, Minnesota. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 20, 2019, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 158 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:53 PM CDT | HAIL 1.75 | Hazel Run, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WWUS83 KMPX 202034
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
334 PM CDT Thu Jun 20 2019
MNZ064-202100-
Yellow Medicine-
334 PM CDT Thu Jun 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YELLOW MEDICINE
COUNTY...
At 333 PM CDT, a strong thunderstorm was located near Clarkfield, or
14 miles south of Montevideo, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Granite Falls, Clarkfield, Wood Lake, Hanley Falls, Spring Creek,
Hazel Run, Granite Falls Airport and Spellman Lake.
This includes the following highways...
U.S. Highway 212 between mile markers 42 and 49.
U.S. Highway 59 between mile markers 88 and 101.
LAT...LON 4481 9585 4483 9584 4488 9565 4480 9553
4479 9550 4478 9553 4477 9551 4477 9550
4473 9542 4466 9540 4464 9585 4481 9590
TIME...MOT...LOC 2033Z 258DEG 18KT 4475 9578
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:32 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 20, 2:32 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 232 PM CDT Thu Jun 20 2019 .SHORT TERM...(This evening through Friday night) Issued at 231 PM CDT Thu Jun 20 2019 The 850 mb theta-e ridge will continue to work into the area this evening, helping to drive and area of showers with embedded thunderstorms eastward across the area. However, there should be a diminishing trend as the activity gets into the eastern portion of the area tonight and the forcing weakens. We'll have a second surge of moisture and better instability work into the area Friday afternoon and Friday night, bringing a better chance for SHRA/TSRA to the entire area, although the best instability and shear look to be across the western forecast area late Friday afternoon into Friday evening. .LONG TERM...(Saturday through Thursday) Issued at 231 PM CDT Thu Jun 20 2019 The southwest to northeast oriented baroclinic zone still looks to stall out Saturday into Monday with several surface waves moving along it and bringing windows of enhanced precipitation changes to the area. Tried to get some of that timing into things rather than blanket the entire time frame with chance PoPs. However, the guidance (understandably) agrees much less on the details as we move through the weekend given small differences in convective development that compound over time. Stuck very close to the consensus NBM guidance from Saturday night through the balance of the forecast. We should finally see a break in the more widespread precipitation by Tuesday, although there will be some additional chances through the remainder of the week as ridging becomes established over the central part of the country and we get into a pattern more favorable for MCS development. It's way too early to say whether we'll be in the path for repeated MCS passages, but given the forecast position of the upper jet and best areas of anticyclonic 250 mb flow, it certainly will be something to keep an eye on for the middle to end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1238 PM CDT Thu Jun 20 2019 The line of showers in western MN is slowly pushing eastwards. Expect CIGS to drop mainly in the west where showers are occurring. Mainly VFR conditions prevail, dipping into MVFR for AXN & RWF overnight. Winds have been bumped up for today, especially for western MN. KMSP...VFR likely for the period. MVFR is possible for a brief period from 20-01Z if we see showers over the airport. Otherwise, CIGS remain VFR. Wind forecast has trended higher, as they are overperforming today already. /OUTLOOK FOR KMSP/ SAT...VFR/MVFR WITH PM SHRA/-TSRA POSSIBLE. WINDS E/SE AT 5-10KTS. SUN...VFR/MVFR WITH -TSRA POSSIBLE. WINDS VRB AT BELOW 5KTS. MON...VFR/MVFR WITH CHC -TSRA POSSIBLE. WINDS W AT 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM... LONG TERM... AVIATION...TDH
Hazardous weather outlook, Jun 20, 11:24 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1124 AM CDT Thu Jun 20 2019 MNZ041>045-047>052-054>070-073>078-082>085-091>093-211630- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn- 1124 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and evening. Severe weather is not expected, but small hail is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances for thunderstorms will continue into early next week. The best chance for severe thunderstorms will be Friday and Friday evening across Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Friday afternoon and Friday night. MNZ053-WIZ014>016-023>028-211630- Chisago-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 1124 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of east central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances for thunderstorms will continue into early next week. The probability for severe weather is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 20, 3:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
334 PM CDT Thu Jun 20 2019
MNZ064-202100-
Yellow Medicine-
334 PM CDT Thu Jun 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YELLOW MEDICINE
COUNTY...
At 333 PM CDT, a strong thunderstorm was located near Clarkfield, or
14 miles south of Montevideo, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Granite Falls, Clarkfield, Wood Lake, Hanley Falls, Spring Creek,
Hazel Run, Granite Falls Airport and Spellman Lake.
This includes the following highways...
U.S. Highway 212 between mile markers 42 and 49.
U.S. Highway 59 between mile markers 88 and 101.
LAT...LON 4481 9585 4483 9584 4488 9565 4480 9553
4479 9550 4478 9553 4477 9551 4477 9550
4473 9542 4466 9540 4464 9585 4481 9590
TIME...MOT...LOC 2033Z 258DEG 18KT 4475 9578The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:40 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Yellow Medicine | 35 min |
| Jun 20, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 33 min |
| Jun 20, 4:45 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 45 min |
| Jun 20, 4:55 PM CDT | Special Weather Statement | MPX | Brown | 50 min |
| Jun 20, 5:16 PM CDT | Tornado Warning | MPX | Redwood | 29 min |
| Jun 20, 5:24 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 36 min |
| Jun 20, 5:37 PM CDT | Tornado Warning | MPX | Redwood | 23 min |
| Jun 20, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 50 min |
| Jun 20, 6:10 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 20 min |
| Jun 20, 6:27 PM CDT | Tornado Warning | MPX | Brown | 33 min |
| Jun 20, 6:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 46 min |
| Jun 20, 6:37 PM CDT | Areal Flood Warning | MPX | Brown, Redwood | 3 hr |
| Jun 20, 6:43 PM CDT | Tornado Warning | MPX | Watonwan | 32 min |
| Jun 20, 6:46 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 29 min |
| Jun 20, 6:56 PM CDT | Tornado Warning | MPX | Watonwan | 34 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.